Ask Health Experts and Get Answers to Your Health Question ASAP
I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.
Hello would you like to chat on this? Please type into your message box and press 'enter' or 'reply' to send the message so that we can have a live chat.
how long has she been taking the proton pump inhibitor?
Several years--at least five, I think.
which one is she using, Rabeprazole, Omeprazole? and at what dose?
standard dose is 20 mg
the best way is to halve the dose every three weeks
as such stopping PPI do not cause any medical problems
but patients become used to it and may not be able to tolerate being without the drug
hence they need to be weaned off
you need to get a pill cutter
the first thing to do is to cut the pill in half, so that its 10 mgh
Not allowed to cut the tablet, I think ... enteric coated?
thats right, cutting the tablet will reduce the absorption somewhat
but it does not matter as she is trying to come off it anyway
so you can cut it without problems
use 10 mg dose for three weeks
then another half, that is, 5 mg another three weeks
after that, in 6 weeks, it can be stopped
she also has to take care of her diet during this time, and for three months in total
so that she does not feel the need to take the drug again
frequent small meals, bland meals in general, avoid fried foods, etc
this will let her come off it
Can she take HCl with betaine while cutting back on Pariet?
yes, thats all right, she can do that
of course, you must also discuss with your doctor who is prescribing this
DGL? Slippery elm?
she should attempt stopping the drug only after stopping the drug
sorry, i didnt get that. DGL?
If the question has been answered to your satisfaction, you need to rate my service positively.Rating system is the row of faces below - click on a happy face to give a good rating. Bonus is always welcome Thank you.Dr. P. Jyoti
Please clarify: "she should attempt stopping the drug only after stopping the drug"
she can take that, no problems
sorry for that, what i meant was, she should attempt stopping the drug only after talking with her prescribing doctor
any further questions?
Ah, her GP ... am looking for a new one for her, one with some knowledge of complementary medicine who would not prescribe such medication and leave her on it for so long! But no more questions, thanks.
glad to help